Alert archive / Tennessee / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 88, NWS Morristown, TN

June 25, 2018Bledsoe County, Rhea County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 25, 2018, 10:27 AM CDT for Bledsoe County, Rhea County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2018, 10:27 AM CDT (15:27 UTC)
Expired
Jun 25, 2018, 11:15 AM CDT
In force
48 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bledsoe County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1637 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1637 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.8
Supercell composite
4.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 9:50 AM CDT, 37 minutes earlier.

Area forecast discussion, Jun 25, 9:50 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
1050 AM EDT Mon Jun 25 2018

.DISCUSSION...The overall weather pattern shows weak ridging over
the Southern Appalachian Region today with a minor short wave riding
along the upper flow...and at the surface...a broad frontal boundary
stretched west to east across KY. This set up will allow a band of
showers and thunderstorms to develop and move through the area this
afternoon.  The air mass will destabilize this afternoon with CAPE
values expected to be around 1500-2500 J/Kg and bulk shear 0-6 km
around 25-35 kts.  As a result...a few storms may become strong to
severe with the greatest threat strong...damaging winds and to a
lesser extent large hail up to an inch will be possible.
Additionally...heavy rain is possible with the stronger storms which
may cause minor flooding...mainly in low lying areas or poor
drainage locations.  All handled well in the current forecast...will
update to remove morning wording.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             91  72  91  73 /  50  20  30  20
Knoxville McGhee Tyson Airport, TN  87  71  88  71 /  70  40  30  40
Oak Ridge, TN                       86  71  88  72 /  60  30  30  40
Tri Cities Airport, TN              83  67  83  67 /  70  50  30  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

mjb
Hazardous weather outlook, Jun 25, 3:20 AM CDT, 7 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
420 AM EDT Mon Jun 25 2018

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-260830-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott-Russell-Washington-
420 AM EDT Mon Jun 25 2018 /320 AM CDT Mon Jun 25 2018/

This Hazardous Weather Outlook is for portions of Southwest North
Carolina...East Tennessee and Southwest Virginia.

.DAY ONE...Today and Tonight

Strong to severe storms will be possible this afternoon. Damaging
winds will be the main threat with these storms. Hail up to
quarter size and localized flash flooding will also be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon.

In the hours before

Special weather statement, Jun 25, 5:48 AM CDT, 4 hours 39 minutes before
Special Weather Statement
National Weather Service Morristown TN
648 AM EDT MON JUN 25 2018

VAZ002-251115-
Wise VA-
648 AM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WISE COUNTY UNTIL
715 AM EDT...

At 648 AM EDT, Doppler radar was tracking a strong thunderstorm over
Mayking, or near Whitesburg, moving east at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Pound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3713 8255 3705 8249 3702 8277 3703 8276
      3703 8275 3704 8274 3705 8272 3707 8273
      3708 8272 3712 8272 3715 8264 3720 8255
TIME...MOT...LOC 1048Z 256DEG 44KT 3712 8275

05/MA
Special weather statement, Jun 25, 10:13 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Morristown TN
1113 AM EDT MON JUN 25 2018

TNZ012-013-035-036-251600-
Anderson TN-Scott TN-Campbell TN-Morgan TN-
1113 AM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR MORGAN...NORTHERN ANDERSON...
SOUTHWESTERN CAMPBELL AND SOUTHEASTERN SCOTT COUNTIES UNTIL NOON
EDT...

At 1113 AM EDT, Doppler radar was tracking a strong thunderstorm near
Wartburg, moving northeast at 45 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Clinton, Wartburg, Jacksboro, Huntsville, Caryville, Lake City,
Norris, Sunbright, Norris Dam State Park, High Point, Smokey
Junction, Rosedale, Disney, Cove Lake State Park, Deerlodge, Royal
Blue, Norma, Frozen Head State Park, Slick Rock and Petros.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3647 8434 3618 8404 3596 8471 3599 8472
      3606 8479 3609 8480 3609 8482 3614 8486
TIME...MOT...LOC 1513Z 245DEG 40KT 3617 8455

mjb
Special weather statement, Jun 25, 10:16 AM CDT, 11 minutes before
Special Weather Statement
National Weather Service Morristown TN
1116 AM EDT MON JUN 25 2018

TNZ082-083-251600-
Rhea TN-Bledsoe TN-
1116 AM EDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RHEA AND
NORTHEASTERN BLEDSOE COUNTIES UNTIL NOON EDT/1100 AM CDT/...

At 1115 AM EDT/1015 AM CDT/, Doppler radar was tracking a strong
thunderstorm 10 miles west of Spring City, or 12 miles northeast of
Pikeville, moving east at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Spring City, Grandview, Piney Falls State Park, Melvine, Mount Crest
and Stinging Fork Falls State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3575 8526 3576 8527 3577 8525 3577 8510
      3576 8507 3577 8504 3575 8503 3577 8494
      3576 8492 3578 8490 3578 8488 3582 8481
      3572 8472 3563 8523 3575 8527
TIME...MOT...LOC 1515Z 250DEG 25KT 3573 8503

mjb

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:31 AM CDTSpecial Weather StatementMRXKnox44 min
Jun 25, 2:06 AM CDTSpecial Weather StatementMRXUnion39 min
Jun 25, 2:35 AM CDTSpecial Weather StatementMRXJefferson25 min
Jun 25, 3:00 AM CDTSpecial Weather StatementMRXHamblen, Jefferson30 min
Jun 25, 10:13 AM CDTSpecial Weather StatementMRXMorgan47 min
Jun 25, 10:16 AM CDTSpecial Weather StatementMRXRhea44 min
Jun 25, 10:35 AM CDTSpecial Weather StatementMRXCampbell, Scott40 min
Jun 25, 11:20 AM CDTSpecial Weather StatementMRXLoudon, Roane40 min
Jun 25, 11:31 AM CDTSevere Thunderstorm WarningMRXLoudon, Roane44 min
Jun 25, 11:34 AM CDTSpecial Weather StatementMRXBledsoe, Rhea41 min
Jun 25, 12:01 PM CDTSevere Thunderstorm WarningMRXAnderson, Blount, Knox, Sevier44 min
Jun 25, 12:05 PM CDTSevere Thunderstorm WarningMRXBlount, Loudon55 min
Jun 25, 12:27 PM CDTSpecial Weather StatementMRXCampbell, Morgan, Scott48 min
Jun 25, 12:30 PM CDTSpecial Weather StatementMRXBradley, Hamilton45 min
Jun 25, 12:34 PM CDTSpecial Weather StatementMRXBlount, Sevier41 min
Jun 25, 12:43 PM CDTSevere Thunderstorm WarningMRXAnderson, Campbell, Morgan, Scott50 min
Jun 25, 12:45 PM CDTSevere Thunderstorm WarningMRXBlount, Cocke, Jefferson, Knox, Sevier60 min
Jun 25, 12:47 PM CDTSpecial Weather StatementMRXLoudon, McMinn, Meigs, Rhea, Roane58 min
Jun 25, 12:55 PM CDTSevere Thunderstorm WarningMRXHamilton, Loudon, McMinn, Meigs, Monroe, Rhea and 1 more65 min
Jun 25, 1:15 PM CDTSpecial Weather StatementMRXPolk45 min
Jun 25, 1:19 PM CDTSevere Thunderstorm WarningMRXCampbell, Claiborne, Grainger, Union56 min
Jun 25, 1:30 PM CDTSpecial Weather StatementMRXWashington45 min
Jun 25, 2:01 PM CDTSevere Thunderstorm WarningMRXBlount, Loudon, McMinn, Monroe, Polk44 min
Jun 25, 2:09 PM CDTSpecial Weather StatementMRXGrainger, Hamblen51 min
Jun 25, 2:10 PM CDTSpecial Weather StatementMRXGreene, Unicoi50 min
Jun 25, 2:25 PM CDTSpecial Weather StatementMRXCarter, Johnson50 min
Jun 25, 2:53 PM CDTSevere Thunderstorm WarningMRXJohnson, Sullivan37 min
Jun 25, 3:33 PM CDTSpecial Weather StatementMRXJohnson27 min
Jun 25, 4:42 PM CDTSpecial Weather StatementMRXMorgan48 min
Jun 25, 5:48 AM CDTSpecial Weather StatementMRXWise27 min
Jun 25, 1:12 PM CDTSpecial Weather StatementMRXDickenson33 min
Jun 25, 2:22 PM CDTSpecial Weather StatementMRXRussell, Washington, City of Bristol53 min
Jun 25, 1:54 PM CDTSpecial Weather StatementMRXCherokee51 min
Jun 25, 2:31 PM CDTSevere Thunderstorm WarningMRXCherokee, Clay44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.